The Open UniversitySkip to content

Lie rings of derivations of associative rings

Jordan, C. R. and Jordan , D. A. (1978). Lie rings of derivations of associative rings. Journal of the London Mathematical Society, 2(17) pp. 33–41.

DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


Let $R$ be an associative ring with centre $Z$. The aim of this paper is to study how the ideal structure of the Lie ring of derivations of $R$, denoted $D(R)$, is determined by the ideal structure of $R$. If $R$ is a simple (respectively semisimple) finite-dimensional $Z$-algebra and δ$(z)$ = 0 for all δ ∈ $D(R)$, then every derivation of $R$ is inner and $D(R)$ is known to be a simple (respectively semisimple) Lie algebra (see [7, 5]). Here we are interested in extending these results to the case where $R$ is a prime or semi-prime ring.

Item Type: Journal Article
Copyright Holders: 1978 London Mathematical Society
ISSN: 1469-7750
Extra Information: MR number MR0472927
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 31531
Depositing User: Camilla Jordan
Date Deposited: 09 Feb 2012 12:34
Last Modified: 09 Feb 2012 12:34
Share this page:


Scopus Citations

Actions (login may be required)

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340